Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

October 11, 2021Lake County, Obion County, Tennessee

NWS Memphis, TN issued this special weather statement at Oct 11, 2021, 1:55 PM CDT for Lake County, Obion County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2021, 1:55 PM CDT (18:55 UTC)
Expired
Oct 11, 2021, 2:30 PM CDT
In force
35 min
Issued by
NWS Memphis, TN
Hail
0.00 in
Wind
30

Counties Lake County, TN, Obion County, TN

The radar

The Paducah radar (KPAH), 95 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.7
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

042 
WWUS84 KMEG 111855
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
155 PM CDT Mon Oct 11 2021
 
MOZ115-TNZ001-002-019-111930-
Pemiscot MO-Lake TN-Obion TN-Dyer TN-
155 PM CDT Mon Oct 11 2021

...A strong thunderstorm will impact portions of east central
Pemiscot, north central Dyer, Obion and Lake Counties through 230 PM
CDT...

At 154 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ridgely, or 7 miles southwest of Reelfoot Lake State Park, moving
northeast at 55 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Union City, Caruthersville, Fulton, Reelfoot Lake State Park,
Tiptonville, South Fulton, Ridgely, Troy, Obion, Clayton, Cloverdale,
Miston, Cottonwood Grove, Hornbeak, Woodland Mills, Samburg, Cat
Corner, Elbridge, Jacksonville and Broadmoor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3650 8883 3608 8951 3621 8971 3637 8957
      3634 8954 3635 8952 3638 8951 3642 8954
      3647 8949 3646 8946 3650 8942
TIME...MOT...LOC 1854Z 227DEG 49KT 3627 8951 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

SWB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Oct 11, 12:20 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Oct 11, 12:20 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1220 PM CDT Mon Oct 11 2021

.DISCUSSION...

Updated 18z Aviation Discussion

&&

.PREV DISCUSSION... /issued 351 AM CDT Mon Oct 11 2021/

DISCUSSION...

Currently...A 995 mb low pressure system is located over NE OK/SE
KS border with a cold front extending to the south into the Red
River Valley. Showers and thunderstorms have developed along a
pre-frontal trough ahead of the cold front and are pushing across
western AR overnight. The activity is weakening as it moves
eastward into a less favorable environment. Clouds are increasing
across the Mid-South and light SSE winds are helping to keep temps
a little milder overnight with readings in the upper 60s to lower
70s. Dewpoints are generally running in the mid 60s.

Today and tonight...The surface low and supporting mid level
trough will quickly lift NE during the day and weaken. The initial
round of activity associated with the pre-frontal trough will
continue to weaken due to lack of instability this morning while
moving into eastern AR and the MO Bootheel. Later this morning as
the cold front approaches and surface based instability ticks up
a bit (250-750 J/KG) there should be an increase of convection
along and and east of the MS River and north of the TN/MS border.
The upper support will quickly exit this afternoon so not
expecting widespread or even scattered vigorous development.
Mostly likely scenario will be a a few strong storms with perhaps
an isolated storm or two with damaging winds. Best timing will be
late morning (MS River) to late afternoon (TN River). Further
south into north MS weak capping from 700-800 mb will limit
development. Leftover showers will push east of the TN River and
into middle TN and AL during the evening with the front stalling
just SE/S of the Mid-South. Some cooler and drier air filters into
much of the area behind the front with lows dropping into the mid
and upper 50s north of I-40 while temps only fall into the upper
60s toward Monroe County near the stalled front.

Tuesday and Wednesday...Upper ridging rebuilds over the area as
the next system ejecting out of the SW US lifts NNE toward the
northern plains. The stalled front could produce a few showers
across north MS Tuesday afternoon while northern sections of the
Mid-South see lower humidity levels and a very pleasant day. Highs
will be in the lower 80s. The stalled front lifts north as a weak
warm front on Wednesday with a few showers possible over NE AR/MO
Bootheel. Higher dewpoints will surge back north and highs will
reach into the mid and upper 80s.

Thursday through Friday night...The upper ridge starts to weaken
slightly across N/W sections of the Mid-South as western US trough
starts to push east. Upper disturbances moving through the
increasing SW flow aloft will interact with the stalled front
leftover from the previous system resulting in increasing rain
chances across N/W sections of the Mid-South Thursday/Thursday
night. Rain chances drop off significantly toward the SE...think
Tupelo... where the upper ridge will still hold sway. The western
US trough will accelerate east on Friday and Friday night pushing
the cold front through the Mid-South and spreading rain chances
across the entire region. This system will be weakening as it
moves eastward and attm the severe weather threat appears low.

Saturday and Sunday...Latest guidance favors the front being east
of the TN River by 12z Saturday so other than a few left over
showers expect quickly improving weather for the weekend. A much
cooler and drier airmass will overspread over the region. Expect
highs in the upper 60s to around 70. Lows Saturday night will be
widespread in the 40s. Fall is coming.

SJM

&&

.AVIATION...
/18z TAFs/

Gusty winds will continue to persist through the evening as a cold
front pushes its way into the area. So far, showers are light to
moderate with little to no lightning. As the front progresses
showers will begin to increase, especially over the MKL area.
Showers will finally move out by tonight. Winds will die down
behind the aforementioned front. Higher clouds will filter in and
persist through tomorrow afternoon.

SWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Oct 11, 4:25 AM CDT, 9 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
425 AM CDT Mon Oct 11 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-121130-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
425 AM CDT Mon Oct 11 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A few strong to severe storms are possible today across the Mid-
South, mainly along and east of the Mississippi River and north of
the Tennessee and Mississippi border. The main threat will be
damaging winds. The most likely time for strong to severe storms
will be from late morning along the Mississippi River to late this
afternoon near the Tennessee River.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

SJM

In the hours before

Local storm report, Oct 11, 1:00 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     NON-TSTM WND DMG SARDIS                  35.44N  88.29W
10/11/2021                   HENDERSON          TN   TRAINED SPOTTER

            METAL FLAG POLE (5 INCH DIAMETER) SNAPPED IN 39 MPH
            WIND GUSTS.

&&

TLSJR
Special weather statement, Oct 11, 1:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
155 PM CDT Mon Oct 11 2021

MOZ115-TNZ001-002-019-111930-
Pemiscot MO-Lake TN-Obion TN-Dyer TN-
155 PM CDT Mon Oct 11 2021

...A strong thunderstorm will impact portions of east central
Pemiscot, north central Dyer, Obion and Lake Counties through 230 PM
CDT...

At 154 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ridgely, or 7 miles southwest of Reelfoot Lake State Park, moving
northeast at 55 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Union City, Caruthersville, Fulton, Reelfoot Lake State Park,
Tiptonville, South Fulton, Ridgely, Troy, Obion, Clayton, Cloverdale,
Miston, Cottonwood Grove, Hornbeak, Woodland Mills, Samburg, Cat
Corner, Elbridge, Jacksonville and Broadmoor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3650 8883 3608 8951 3621 8971 3637 8957
      3634 8954 3635 8952 3638 8951 3642 8954
      3647 8949 3646 8946 3650 8942
TIME...MOT...LOC 1854Z 227DEG 49KT 3627 8951

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SWB

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.